MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD MODULAR HEAD 42 MM -8MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

SMITH & NEPHEW ORTHOPAEDICS LTD MODULAR HEAD 42 MM -8MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 74121242
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Arthralgia (2355)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr on the left side performed on (b)(6) 2007, the patient experienced pain.A revision surgery was performed on (b)(6) 2023 removed and replaced the bhr modular head and two (x2) dysplasia cup screws with an oxinium head and bhr dual mobility liner.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Additional Manufacturer Narrative
H10: updated section h6 (clinical code).H3, h6: it was reported that a left hip revision surgery was performed due to pain.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the alleged modular head was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.No other similar complaints have been identified for the head.However, this will continue to be monitored via routine trending, however it should be noted that this device is no longer sold.In the absence of the actual devices, the production records were reviewed for the head reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.As no device part and batch numbers were provided for investigation of the sleeve, a complaint history review and manufacturing record review could not be performed.If more information is received, this investigation will be reopened.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.As of the date of this medical investigation, the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported pain and subsequent revision.The patient impact is the reported pain and revision.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Based on the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitant products added).

Brand Name
MODULAR HEAD 42 MM -8MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18267476
Report Number3005975929-2023-00163
Device Sequence Number17119764
Product Code KWL
UDI-Device Identifier03596010503039
UDI-Public3596010503039
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74121242
Device Lot Number53068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/20/2023
08/20/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/20/2023
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0584-2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74500056 / LN: 05FM04685.; UNKNOWN BIRMINGHAM HIP MODULAR HEAD (BHMH) SLEEVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown